Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

I was taking hydrolyzed collagen peptides for leaky gut. Soon

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 4893 Questions
Question
I was taking hydrolyzed collagen peptides for leaky gut. Soon after I started taking it I started having severe A-Fib episodes. I did not realized the connection until one month into it and 4 more episodes of A-Fib. Since I stopped taking the collagen I did not have any more episodes. Do you know why collagen is creating the abnormal heart rhythms?
Fri, 9 Feb 2018 in Heart Rate and Rhythm Disorders
 
 
Answered by Dr. Ilir Sharka 28 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain that this is not a common adverse effect of hydrolyzed collagen.

But, sometimes this supplement can lead to an allergic reaction and intolerance, which may trigger cardiac arrhythmia in susceptible persons.

Its content are peptides and amino-acids, which do not have any adverse effects on the heart muscle.

An allergic reaction is the main reason, which leads to increased heart rate and cardiac arrhythmia in susceptible persons.

Hope to have clarified some of your uncertainties!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor